Celexa and Lexapro are very similar drugs. Lexapro is supposedly a cleaned up version of Celexa with fewer side effects. Having been on both, I don't buy it. I actually felt better on the Celexa. The Lexapro really didn't do anything for me. Pristiq is another sleight of hand by the drug companies. It's nothing more than a metabolite of Effexor. Effexor is venlafaxine and Pristiq is desvenlafaxine. It seems awfully strange to me that these "cleaned up" drugs come on the scene at the very time the parent drugs are going off patent and thus available in cheaper generic versions.
Anyway, to try and answer your question, it seems to me that all (and I've been on them all) SSRIs can cause weight gain. I'm on venlafaxine (Effexor) now and I'm still a little on the heavy side. It is true that the only antidepressant that doesn't cause weight gain (and can even cause weight loss) is Wellbutrin. But Wellbutrin isn't the best medication for someone with anxiety or panic disorder. It is a very stimulating antidepressant. But it may well work for you if you're on a counteracting medication, such as a benzodiazapine.
The older tricyclic antidepressants are awful for causing weight gain, and fast. Your best choice is the newer meds, and trying to keep carbs down and exercise up.
None of these medications are perfect by any means, but they do help a lot with varous disorders.
As always, none of us here (as far as I know) are doctors, so please discuss all options with your doctor to try and find the best medication for you. There are many medications, and many are mixed to try and get the best effect. It's all trial and error, really. What works well for one may do nothing for another, and vice versa.
Lastly, sometimes we have no alternative but to live with the extra weight. A few extra pounds is infinitely better than crushing depression and anxiety.
I hope you get everything sorted out and feel better soon.
Post Edited (G20man) : 8/28/2010 2:03:22 PM (GMT-6)